Thunderstorm Wind, Huntingdon
- When
- July 6, 6:00 PM EST
- Where
- Huntingdon County, Mt Union
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.383, -77.883
Trees and power lines were reported down in Mount Union.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 6, 2:05 PM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EDT SUN JUL 06 2003 THUNDERSTORMS HAVE DEVELOPED OVER OHIO WHERE JET DYNAMICS AND LACK OF CAP HAVE COME INTO PLAY. STORMS SEEMED TO FIRST DEVELOP ALONG LAKE BREEZE FRONT JUST WEST OF CLEVELAND. AREA HAS EXPANDED EAST AND ALSO MOVING EAST. A FEW CELLS NOW OVER FAR SOUTHERN PA AS WELL...ALONG OLD BOUNDARY THAT SHOWERS MOVED ALONG THIS MORNING. WILL KEEP CHANCE POPS MOST AREAS TONIGHT WITH HIGHEST POPS OVER NORTHWEST. EXCEPTION WILL BE NORTHEAST WITH ONLY SLIGHT CHANCE. ANOTHER THUNDERY DAY TOMORROW AS EAST-WEST FRONT CONTINUES TO LAY OVER STATE. LIKELY POPS ACROSS THE NORTH TOMORROW WITH CHANCE ACROSS THE LOWER SUSQ. CHANGES TO EXTENDED GRIDS BASED ON GFS AND COORDINATION THROUGH ISC. ISC GRIDS PUBLISHED. WRKMIS OUT SHORTLY. .CTP... PA...NONE. DIRIENZO
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-061115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 524 AM EDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORM ACTIVITY WILL ONCE AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING...AND SOME OF THESE STORMS COULD BE ON THE STRONG TO LOCALLY SEVERE SIDE. .DAYS TWO THROUGH SEVEN... ADDITIONAL AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL BE POSSIBLE MONDAY AND TUESDAY...AND SOME OF THESE STORMS COULD BE STRONG TO LOCALLY SEVERE. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY AFTERNOON AND NIGHT...BRINGING THE CHANCE FOR MORE LOCALLY STRONG THUNDERSTORMS...BUT THEN COOLER AND LESS HUMID AIR IN ITS WAKE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PAZ057-059-062115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 419 PM EDT SUN JUL 6 2003 ...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN AND LEBANON COUNTIES... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LYKENS...MOVING EAST SOUTHEAST AT 20 MPH. THE STORM WILL PASS ABOUT 10 MILES NORTH NORTHEAST OF THE PENN NATIONAL RACEWAY BY 425 PM...AND NEAR FORT INDIANTOWN GAP BY 440 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. KL
The State College radar (KCCX), 61 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were reported down in Mount Union.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367925.